Alert archive / California / Wind Advisories in 2011

Wind Advisory 28, NWS Los Angeles, CA

March 26, 2011

NWS Los Angeles, CA issued this wind advisory at Mar 26, 2011, 3:58 AM PDT. It took effect at Mar 26, 2011, 12:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2011, 3:58 AM PDT (10:58 UTC)
In effect from
Mar 26, 2011, 12:00 PM PDT
Expired
Mar 26, 2011, 7:27 PM PDT
In force
7 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WWUS76 KLOX 261058
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
358 AM PDT SAT MAR 26 2011

...GUSTY SOUTHWEST WINDS TO AFFECT THE ANTELOPE VALLEY THIS
AFTERNOON THROUGH THIS EVENING...

.A WEAK FRONTAL BOUNDARY WILL APPROACH SOUTHERN CALIFORNIA THIS
AFTERNOON. AHEAD OF THE FRONT...GUSTY SOUTHWEST WINDS WILL DEVELOP
ACROSS THE ANTELOPE VALLEY. STRONGEST WIND GUSTS WILL AFFECT THE
FOOTHILLS NEAR THE SOLEDAD PASS INTO THE PALMDALE AND LANCASTER AREA.

CAZ059-261900-
/O.NEW.KLOX.WI.Y.0028.110326T1900Z-110327T0400Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
358 AM PDT SAT MAR 26 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 


* TIMING: FROM NOON TODAY THROUGH THIS EVENING.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH FREQUENT GUSTS TO 45 MPH.

* IMPACTS: DANGEROUS CROSS WINDS POSSIBLE ACROSS HIGHWAYS 14 AND
  138 AFFECTING PALMDALE...LANCASTER...QUARTZ HILL...LITTLE ROCK
  AND VALLYERMO. VISIBILITIES LOCALLY LESS THAN ONE QUARTER MILE
  DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KAPLAN/BRUNO
2 follow-up statements
343 
WWUS76 KLOX 261843
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1143 AM PDT SAT MAR 26 2011

...GUSTY SOUTHWEST WINDS OVER THE ANTELOPE VALLEY THROUGH THIS
EVENING...

.GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS THE ANTELOPE VALLEY
AHEAD OF A WEAK FRONTAL BOUNDARY. THESE WINDS SHOULD WEAKEN BY
LATER THIS EVENING.

CAZ059-270400-
/O.CON.KLOX.WI.Y.0028.110326T1900Z-110327T0400Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
1143 AM PDT SAT MAR 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: DRIVERS WILL EXPERIENCE POTENTIALLY HAZARDOUS CROSS
  WINDS...ESPECIALLY ALONG HIGHWAYS 14 AND 138. BLOWING DUST MAY
  LOCALLY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KITTELL
590 
WWUS76 KLOX 270227
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
727 PM PDT SAT MAR 26 2011

CAZ059-270330-
/O.CAN.KLOX.WI.Y.0028.000000T0000Z-110327T0400Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
727 PM PDT SAT MAR 26 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS IN THE ANTELOPE VALLEY
EARLY THIS EVENING...AND ARE EXPECTED TO REMAIN BELOW ADVISORY
LEVELS THROUGH THE REST OF TONIGHT. AS A RESULT...THE WIND
ADVISORY FOR THE ANTELOPE VALLEY HAS BEEN CANCELLED.

EVEN SO...SOUTHWEST WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH
CAN BE EXPECTED UNTIL LATER THIS EVENING. WINDS SHOULD INCREASE
AGAIN ON SUNDAY...WITH ANOTHER ROUND OF WIND ADVISORIES POSSIBLE
FOR THE ANTELOPE VALLEY BY SUNDAY AFTERNOON.

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:43 AM PDT, 15 minutes earlier.

Area forecast discussion, Mar 26, 3:43 AM PDT, 15 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
343 AM PDT SAT MAR 26 2011

.SYNOPSIS...
A WEAK FRONT WILL BRING LIGHT RAIN OR SHOWERS TO THE AREA LATER
TODAY AND TONIGHT...WITH THE HIGHEST RAINFALL TOTALS ON THE CENTRAL
COAST. DRY WEATHER WILL RETURN SUNDAY BUT IT WILL REMAIN COOL. HIGH
PRESSURE WILL BRING A GRADUAL WARMING TREND NEXT WEEK...WITH
TEMPERATURES RISING TO ABOVE NORMAL LEVELS FOR THE MIDDLE AND END OF
THE WEEK.

&&

.SHORT TERM (TODAY-MON)...LOTS OF CLOUDINESS IN THE MTNS EARLY THIS
MORNING...AND SKIES HAVE BECOME MOSTLY CLOUDY ACROSS SLO AND NRN SBA
COUNTIES. ELSEWHERE...THE DAY WILL START OFF PARTLY CLOUDY. SKIES
SHOULD BECOME MOSTLY CLOUDY ACROSS THE ENTIRE REGION BY AFTERNOON
AS WEAK FRONTAL SYSTEM SAGS SWD. THIS FRONT WILL LIKELY BRING
MEASURABLE RAIN TO THE ENTIRE FCST AREA...ALTHOUGH AMOUNTS WILL BE
VERY LIGHT...ESPECIALLY S OF PT CONCEPTION. EXPECT SHOWERS TO
DEVELOP ACROSS SLO AND SBA COUNTIES LATER THIS MORNING OR EARLY THIS
AFTERNOON...WITH A SLIGHT CHANCE OF SHOWERS REACHING LOS ANGELES
COUNTY LATE IN THE AFTERNOON. SHOWERS ARE LIKELY ACROSS VTU AND L.A.
COUNTIES TONIGHT...BUT SHOULD BE ON THE DECREASE ACROSS SLO AND SBA
COUNTIES. GUSTY SW WINDS WILL LIKELY REACH LOW END ADVISORY LEVELS
IN THE ANTELOPE VALLEY...SO WILL BE ISSUING A WIND ADVISORY FOR THAT
AREA. IT WILL BE VERY CHILLY ACROSS THE REGION TODAY...WITH TEMPS 8
TO 12 DEGREES BELOW NORMAL IN MOST AREAS.

RAINFALL TOTALS WILL AVERAGE ONE QUARTER TO ONE HALF INCH ACROSS SLO
AND SBA COUNTIES...WITH LOCALLY HIGHER TOTALS ACROSS THE HIGHER
TERRAIN OF NWRN SLO COUNTIES. ACROSS VTU AND L.A. COUNTIES...EXPECT
RAINFALL TO AVERAGE ONE TENTH TO ONE QUARTER OF AN INCH...WITH
LOCALLY HIGHER TOTALS IN THE MTNS. SNOW LEVELS SHOULD GENERALLY BE
BETWEEN 5000 AND 5500 FEET THROUGH TONIGHT. EXPECT SNOWFALL TOTALS
TO GENERALLY AVERAGE 1 TO 3 INCHES IN THE MTNS...ALTHOUGH LOCAL
TOTALS OF 4 INCHES OR GREATER ARE POSSIBLE. THINK ANY 4 INCH TOTALS
WILL BE ISOLATED...AND CONFINED TO THE HIGHER PEAKS OF SBA COUNTY
AND ACROSS ERN L.A. COUNTY...SO HAVE OPTED NOT TO ISSUED A WINTER
WEATHER ADVISORY FOR THIS EVENING.

EXCEPT FOR A SLIGHT CHANCE OF SHOWERS ACROSS L.A. COUNTY AND
POSSIBLY THE NRN SLOPES OF THE VTU COUNTY MOUNTAINS SUNDAY
MORNING...DRY WEATHER SHOULD RETURN...AND CLOUDS WILL BE ON THE
DECREASE DURING THE DAY. STILL...IT WILL BE QUITE CHILLY ACROSS THE
REGION...WITH MAX TEMPS UP ONLY A COUPLE OF DEGREES FROM THOSE OF
TODAY.

WEAKLY CYCLONIC WNWLY FLOW PATTERN ALOFT WILL CONTINUE OVER THE
REGION SUN NIGHT AND MON. A WEAK VORT PUSHING INTO THE W COAST COULD
PRODUCE A FEW SHOWERS ACROSS NRN SLO COUNTY SUNDAY NIGHT...BUT AT
THIS TIME ODDS FAVOR MOST AREAS REMAINING DRY. TEMPS MAY EDGE UPWARD
A COUPLE OF MORE DEGREES ON MONDAY...BUT STILL WILL BE BELOW NORMAL.

.LONG TERM (MON NIGHT-FRI)...INCREASING N-S GRADS SHOULD BRING SOME
GUSTY WINDS TO THE SANTA YNEZ RANGE AND THE ADJACENT S CST OF SBA
COUNTY BELOW PASSES AND CANYONS MON NIGHT. RISING HEIGHTS AND NLY
GRADS SHOULD BRING SEVERAL DEGREES OF WARMING TO MOST OF THE FCST
AREA ON TUE. AN UPPER HIGH IN THE PACIFIC WILL STRENGTHEN AND SHIFT
EWD INTO THE W CST WED AND THU...CAUSING HEIGHTS/THICKNESSES TO
RISE. AT THE SAME TIME...SFC GRADS AND LOW LVL WINDS WILL BECOME
INCREASINGLY OFFSHORE...WITH MORE OF A NLY COMPONENT WED AND A NELY
COMPONENT BY THU MORNING. EXPECT SIGNIFICANT WARMING W OF THE MTNS
BOTH WED AND THU...WITH GUSTY WINDS AT TIMES...ESPECIALLY THU
MORNING. MAX TEMPS SHOULD RISE ABOVE 80 DEGREES IN THE WARMER
LOCATIONS WED...AND WELL INTO THE 80S ON THU. THE UPPER HIGH WILL
SHIFT E OF THE REGION ON FRI AS A WEAK TROUGH MOVES TOWARD THE W
CST. THIS SHOULD BRING SOME COOLING TO MOST AREAS ON FRI.

&&

.AVIATION...WILL BE ISSUED WITH THE 12Z TAF.

KLAX...

KBUR...

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...BRUNO
AVIATION...KAPLAN
SYNOPSIS...DB

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 25, 9:00 AM PDT, 18 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
900 AM PDT FRI MAR 25 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-261300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
900 AM PDT FRI MAR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A FRESH NORTHWEST SWELL WILL ARRIVE ON THE CENTRAL COAST AND BUILD
TO 12 TO 15 FEET THROUGH THE MORNING. RIP CURRENT RISK WILL BE HIGH
TODAY FROM POINT PIEDRAS BLANCAS TO SEAL BEACH.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

THE NORTHWEST SWELL WILL SUBSIDE EARLY IN THE MORNING THOUGH THE RIP
CURRENT RISK WILL REMAIN HIGH FROM POINT PIEDRAS BLANCAS TO SEAL
BEACH ON SATURDAY. RAIN AND MOUNTAIN SNOW WILL CREATE LOCAL DRIVING
HAZARDS SATURDAY AFTERNOON AND EVENING...OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:57 AM PDTSmall Craft AdvisoryLOX9 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.